Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Using birth control pill, increased weight - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
User :   Hi, I'm a 22 year old girl. I have been on the same contraceptive pill for years now. (Monofeme - levenorg/ethinyloest 150/30mcg is what is says on the packet.) A few months ago I continuously took the active pill for two months, which means I didn't have my period for two months on purpose because I went on a holiday.

After the two months were up I decided to get back to my usual routine and started a new packet. Having my period every 28 days as normal. Since this time I have had terrible acne, I have had maybe 5 pimples total in my entire life, so this was weird. My body hair got darker and thicker everywhere and I put on some weight around my hips. Please help!
Doctor :   Hi
Doctor :   Let me read your query.
User :   hello, thanks
Doctor :   Since when have you noticed these symptoms?
User :   since I stopped skipping my pill on purpose
Doctor :   Ok
Doctor :   let me brief you.
Doctor :   Oral contraceptive pills have sideeffects which can include weight changes, hair growth disturbances and acne.
User :   sorry I meant skipping my "period" on purpose
Doctor :   However since there are other causes which can causes similar symptoms, its difficult to predict that the symptoms that you have are may or may not be due to the pills.
Doctor :   Hence I suggest you to consult a doctor if these symptoms persist.
Doctor :   In the mean time, follow measures that can help preventing these symptoms such as measures for acne prevention, life style changes, physical exercises and dietary changes.
Doctor :   Have you followed what I have suggested?
User :   yes
Doctor :   Do you have any other query that I can help you with?
User :   no thanks
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor